MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMC204
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: (b)(6) 2006: (b)(6).Indications: ¿this (b)(6) female developed a ventral hernia in the site of a previous midline abdominal incision for gastric bypass.This was symptomatic and repair was indicated.¿ implant procedure: incisional hernia repair, lysis of adhesions.Implant: gore-tex® soft tissue patch [1410015010/04427752].Implant date: (b)(6) 2006 (hospitalization (b)(6) 2006) (b)(6) 2006: (b)(6).Operative report.Assistant: (b)(6).Preoperative and postoperative diagnosis: ventral hernia.Estimated blood loss: 100 cc.Anesthesia: general.Specimens: hernia sac.Drains: jp x 1 in the left lower quadrant of the abdomen.Findings: ¿excessive adhesions and multiple sites of fascial defect.¿ description of procedure: ¿the patient was brought to the operating room and general anesthesia was induced.The anterior abdominal wall was prepped and draped in the standard sterile fashion.A vertical midline incision incorporating the old incision was made.The old scar was completely excised.The incision was deepened to the fascia.The hernia sac was then identified and dissected free.The peritoneum of the sac was entered and the contents were reduced.There were extensive adhesions which were cleared.The fascia was carefully palpated and there were multiple defects including three superior to the original hernia site and one inferior.Intervening fascial bleeders were cut to create a single defect.Adhesions to the underside of the abdominal wall were lysed and the fascia was assessed.A piece of goretex mesh was cut to fit the defect and sutured to the fascial edges with running 2-0 gortex sutures.Hemostasis was checked.One closed suction drain was placed in the left abdominal cavity.Subcutaneous tissues were closed with 3-0 vicryl and the skin was closed with skin staples.The patient tolerated the procedure well and was brought to the postanesthesia care unit in stable condition.¿ (b)(6) 2006: implant log: gore-tex® soft tissue patch.Ref catalogue number: 1410015010.Lot batch code: 04417752.W.L.Gore & associates.Relevant medical information: none provided.Explant preoperative complaints: (b)(6) 2006: (b)(6).Indications: ¿this patient had undergone gore tex repair of an incisional hernia in mid (b)(6).She was massively obese.Despite drains, a recurrent fluid collection appeared in the wound.She also presented to the office on numerous occasions with mild cellulitis of the abdominal wall and reported intermittent temperatures at home.Her personal hygiene was poor, and it was assumed that the wound had become infected.No positive cultures had ever been obtained, but she had been on low-dose oral antibiotics that were assumed to have altered the culture data.Drainage of this collection had been achieved percutaneously, but it recurred and with a second recurrence decision was made to remove the gore-tex mesh.¿ explant procedure: revision incisional hernia repair (alloderm).Explant date: (b)(6) 2006 (hospitalization (b)(6) 2006).(b)(6) 2006: (b)(6).Operative report.Preoperative diagnosis: infected incisional hernia repair.Postoperative diagnosis: infected incisional hernia repair.Pending culture.Description of procedure: ¿the patient was placed supine and prepped and draped usual fashion.Using a ct scan as a guide, a vertical skin incision was made immediately superior to the recurrent collection.This was deepened down until the collection was entered and approximately 200 cc of initially clear but then somewhat cloudy fluid was aspirated from the cavity.This was cultured.Once the cavity was opened, the gore-tex mesh could be seen at its inferior surface.The mesh appeared to be intact.The incision was lengthened proximally and distally to better expose the proximal and distal native fascia.Next, the decision was made to excise the very thick walls of the seroma cavity.These were placed on traction; and using a combination of blunt and sharp dissection with extensive cautery, these walls were excised with what appeared to be chronically infected granulation tissue coating the inside of them.This was done down to the fascia level on both sides.Next, the sutures holding the gore-tex in place were identified, elevated and cut.The gore-tex was then removed circumferentially without difficulty.Fortunately, there was a substantial quantity of fat deep to the gore-tex which was adherent to it and no bowel was ever seen during the procedure.The gore-tex was removed from the patient.In order to define better tissue edges, limited dissection was then performed deep to the fascia.This was done primarily sharply, dissecting the reaction area to the gore-tex away from the undersurface of the fascia.This left a distance of approximately 2 cm circumferentially, to which a piece of alloderm could be sutured.Indeed, an 8 x 16 cm piece of alloderm was brought to the field.This was cut to appropriate shape.It was then sutured in place using interrupted horizontal mattress sutures of #1 prolene placed around the circumference of the defect.The peritoneal cavity itself was never entered during any of this procedure.Once the alloderm in place, a good repair had been achieved.The rest of the wound appeared solid.The entire area was then copiously irrigated with antibiotic solution.Drains were placed via two stab wounds on either side of the initial incision to lay in and over the alloderm.The subcutaneous fat was then reapproximated using a running suture of 3-0 vicryl.Skin was then closed using staples that were tightly spaced.The drains were sutured in place using 3-0 nylon.Xeroform and dry sterile dressings were applied.The patient tolerated the procedure well and was transferred to the pacu in satisfactory condition.¿ (b)(6) 2006: implant log.Alloderm® regenerative tissue matrix, 6 x 16cm, thickness: 1.80 ¿ 3.30 mm.Relevant medical information: none provided.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
 
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral hernia repair on (b)(6) 2006 whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that in (b)(6) 2010, exact date unknown, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: pain, removal of infected mesh, seroma.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
The following medical history is not related to this event: "medical history: (b)(6) 2006: symptomatic ventral hernia.(b)(6) 2006: massive obesity.Recurrent fluid collection in abdominal wound.Infected incisional hernia.Surgical history: (b)(6) 2006: incisional hernia repair, lysis of adhesions.Implant: gore-tex® soft tissue patch.Unknown date: percutaneous drainage of abdominal wound.(b)(6) 2006: revision incisional hernia repair.Explant: gore patch.Implant: alloderm." it should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant procedure: laparoscopic repair of incarcerated ventral hernia with mesh.Implant: gore® dualmesh® biomaterial [1dlmc204/04438075, 25x25 cm].Implant date: (b)(6) 2006 (hospitalization ni [not indicated]).On (b)(6) 2006: (b)(6) medical center.(b)(6) , md.Operative report.Preoperative diagnosis(es) ¿ large ventral hernia.Postoperative diagnosis(es) ¿ large incarcerated ventral hernia.Anesthesia ¿ general endotracheal anesthesia.Indications for procedures: (b)(6) is a 41-year-old female who underwent a sigmoid colectomy approximately 1-1/2 years ago.She gained a significant amount of weight after her surgery and has developed a ventral hernia in the lower midline.She is brought to the operating room for operative correction of this problem.Decision was made to attempt to proceed laparoscopically preoperatively.Procedure: ¿the patient was placed on the table in the supine position.She was prepped and draped in sterile fashion.An #11 blade was used to make a 2 cm incision in the left upper quadrant just lateral to the tip of the eleventh rib.Electrocautery was used to [sic] tissue.Dissection was carried down until the fascia was encountered.The fascia was incised with an #11 blade, 2-0 vicryl sutures were placed but not tied.The muscles were then separated without dividing them.The peritoneum was encountered, it was incised and opened.A blunt hasson trocar was introduced into the abdomen without difficulty.It was secured with 2-0 vicryl stitches.Pneumoperitoneum was readily established.A camera was inserted at the abdomen and intra-abdominal contents were inspected.No abnormalities were noted.The patient had a large midline ventral hernia below the umbilicus with an incarcerated omentum and small intestine.Next, 5 mm trocars were placed laterally on both sides of the abdomen.The adhesions were very carefully approached using a combination of blunt dissection with a kitner as well as sharp dissection with scissors and using this technique in a very careful stepwise fashion, all of the omental adhesions were taken down and there were two loops of small intestine adherent to the undersurface of the ventral hernia.These were very carefully taken down applying counter traction to show the opposing edge of the small bowel.Using this technique the peritoneal attachments were divided until both pieces of small bowel were mobilized.Great care was taken not to injure the bowel and the bowel was inspected after the mobilization and there were no injuries noted.This freed up the last of the adhesions.Spinal needle was used to measure the size of the ventral hernia by inserting it circumferentially and the hernia itself was found to be 19 x 22 cm, a piece of gore-tex dual plus mesh was fashioned to a 25 x 25 cm size to allow appropriate overlap along the abdominal wall to repair the hernia.Gore-tex sutures were placed in the apex and in the lower aspect as well as the sides of the mesh.The mesh was then rolled up in a scroll and inserted into the abdomen, it was unrolled.The gore-tex stay sutures were then grasped and brought up through the abdominal wall which brought up the mesh to the anterior abdominal wall and appropriately covered the hernia defect.The edges of the mesh were then tacked to the undersurface of the abdominal wall using a pro tack in 1 cm increments circumferentially.The gore-tex suture passer was then used to pass sutures in 4 cm intervals around the entire circumference of the edge of the mesh to allow it to be secured against the abdominal wall.These sutures were then tied down.The mesh was visualized and was found to cover the entire hernia appropriately with a 3 cm overlap, there was no intra-abdominal complications noted.The abdomen was irrigated with approximately 500 cc of normal saline and aspirate then found to be clear.Each of the 5 mm trocars were then removed under direct vision and no bleeding was noted.The pneumoperitoneum was relieved.The fascia at the left upper quadrant incision was closed by tying off the previously placed 2-0 vicryl sutures.The subcutaneous tissue in this ocation [sic] was closed with interrupted 3-0 vicryl sutures.The skin was closed with running 4-0 monocryl.The other 5 mm trocar sites were closed with running 4-0 monocryl.The small stab incisions used to place the sutures to secure the mesh were closed with steri-strips.All of the incisions were injected with 0.5% marcaine.The patient tolerated the procedure well with no apparent complications.Estimated blood loss was minimal.Sponge, instrument, and needle counts were correct at the end of the case.¿ on (b)(6) 2006: (b)(6) medical center.Implant sticker.Gore dualmesh® biomaterial.Ref catalogue number: 1dlmc204.Lot batch code: 04438075.W.L.Gore & associates.The records confirm a gore® dualmesh® biomaterial (1dlmc204/04438075) was implanted during the procedure.Relevant medical information: on (b)(6) 2006: (b)(6) health system.[illegible signature].Operating room record.Asa classification: 2.Pre-op diagnosis/patient history: ventral hernia.Operative procedure: laparoscopic repair of large (25 x 25 cm) incarcerated ventral hernia with goretex dual mesh.Estimated blood loss: 50 ml.Complications: none.Post-op diagnosis/findings: large ventral hernia with incarcerated small bowel.On (b)(6) 2014: (b)(6) memorial hospital.Referral/imaging/testing request.Ct abdomen/pelvis with contrast.Active diagnosis: (b)(6) 2014: nausea, unspecified ventral hernia without mention of obstruction or gangrene; body mass index 35.0-35.9; diarrhea.(b)(6) 2014: body mass index 34.0-34.9.(b)(6) 2014: adjustment disorder with mixed anxiety and depressed mood.(b)(6) 2013: irritable bowel syndrome; abdominal pain, other specified site.(b)(6) 2013: body mass index 37.0-37.9; peritoneal adhesions (postoperative) (post infection); tobacco use disorder.(b)(6) 2013: colitis, enteritis, and gastroenteritis of presumed infectious origin.(b)(6) 2013: abdominal pain, left lower quadrant.(b)(6) 2012: bipolar i disorder, single episode, unspecified.(b)(6) 2010: incisional hernia without mention of obstruction or gangrene.(b)(6) 2009: leiomyoma of uterus, unspecified.(b)(6) 2009: chronic airway obstruction.(b)(6) 2009: major depressive disorder, single episode, moderate; other malaise and fatigue.(b)(6) 2008: hernia, unspecified site of abdominal cavity without obstruction or gangrene.(b)(6) 2008: bipolar disorder, unspecified.Surgical history: colon surgery ¿ resection.Egd ¿ (b)(6) 2014.Herniorrhaphy ¿ ventral hernia repair.Tubal ligation.Medical history: bipolar, colitis, chronic obstructive pulmonary disease, diverticulitis, hypertension.Social history: smoking history: cigarettes ¿ half pack a day.Alcohol use: denies use.Recreational drugs: denies use.On (b)(6) 2014: (b)(6) memorial hospital.(b)(6) , rtr ct.Iv contrast media health survey.History of cancer: yes.Type: colon.Reason for test: hernia, spasms and cramping after meals, constipation and diarrhea.Surgeries: 3 hernias, hysterectomy, colon resection ¿ cancer polyp.On (b)(6) 2014: (b)(6) memorial hospital.(b)(6) , md.Radiology-ct abdomen/pelvis.Indication: chronic abdominal discomfort, nausea, diarrhea, hernia.Findings: ct examination of the pelvis was performed after oral and intravenous contrast administration.Surgical sutures are seen of the rectosigmoid colon junction, consistent with a partial colon resection.Small adjacent to ventral hernias are identified containing adipose tissue, located superior to the level of the umbilicus.Impression: status post partial resection of the sigmoid colon.On (b)(6) 2015: [facility ni].Clinical documentation record.Problems: onset date: (b)(6) 2008; description: incisional hernia, abdominal.Onset date: (b)(6) 2008; description: tobacco use disorder.Onset date: (b)(6) 2009; description: infection and inflammation reaction due to unspecified device implant and graft.Onset date: (b)(6) 2010; description: wound, open, abdomen.On (b)(6) 2015: (b)(6) memorial hospital.[illegible signature].Iv contrast media health survey.Reason for test: nausea, diarrhea, cramps times 1-2 months.Surgeries: hernia times 5, colon resection, hysterectomy.On (b)(6) 2015: (b)(6) memorial hospital.(b)(6) , do.Radiology-ct abdomen/pelvis with/ without contrast.Indication: abdominal pain, left lower quadrant.Findings: gastrointestinal tract: there is been anastomosis seen within the sigmoid and descending colon.Impression: 1) no acute process identified in the abdomen or pelvis.2) no evidence of intra-abdominal metastasis.3) patient is status post anastomosis of the descending colon and sigmoid colon.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H10/11: retracted details of patient's clinical course.The additional details below were added to the initial report for this event.These details are not related to this event: "implant preoperative complaints: (b)(6) 2006: (b)(6) hospital.(b)(6), md.Indications: ¿this 60-year-old female developed a ventral hernia in the site of a previous midline abdominal incision for gastric bypass.This was symptomatic and repair was indicated.¿ implant procedure: incisional hernia repair, lysis of adhesions.Implant: gore-tex® soft tissue patch [1410015010/04427752].Implant date: (b)(6), 2006 (hospitalization september (b)(6) 2006).(b)(6) 2006: (b)(6) hospital.(b)(6), md.Operative report.Assistant: (b)(6), md.Preoperative and postoperative diagnosis: ventral hernia.Estimated blood loss: 100 cc.Anesthesia: general.Specimens: hernia sac.Drains: jp x 1 in the left lower quadrant of the abdomen.Findings: ¿excessive adhesions and multiple sites of fascial defect.¿.Description of procedure: ¿the patient was brought to the operating room and general anesthesia was induced.The anterior abdominal wall was prepped and draped in the standard sterile fashion.A vertical midline incision incorporating the old incision was made.The old scar was completely excised.The incision was deepened to the fascia.The hernia sac was then identified and dissected free.The peritoneum of the sac was entered and the contents were reduced.There were extensive adhesions which were cleared.The fascia was carefully palpated and there were multiple defects including three superior to the original hernia site and one inferior.Intervening fascial bleeders were cut to create a single defect.Adhesions to the underside of the abdominal wall were lysed and the fascia was assessed.A piece of goretex mesh was cut to fit the defect and sutured to the fascial edges with running 2-0 gortex sutures.Hemostasis was checked.One closed suction drain was placed in the left abdominal cavity.Subcutaneous tissues were closed with 3-0 vicryl and the skin was closed with skin staples.The patient tolerated the procedure well and was brought to the postanesthesia care unit in stable condition.¿ (b)(6) 2006: implant log: gore-tex® soft tissue patch.Ref catalogue number: 1410015010.Lot batch code: 04417752.W.L.Gore & associates.Relevant medical information: none provided.Explant preoperative complaints: (b)(6) 2006: (b)(6) hospital.(b)(6), md.Indications: ¿this patient had undergone gore tex repair of an incisional hernia in mid september.She was massively obese.Despite drains, a recurrent fluid collection appeared in the wound.She also presented to the office on numerous occasions with mild cellulitis of the abdominal wall and reported intermittent temperatures at home.Her personal hygiene was poor, and it was assumed that the wound had become infected.No positive cultures had ever been obtained, but she had been on low-dose oral antibiotics that were assumed to have altered the culture data.Drainage of this collection had been achieved percutaneously, but it recurred and with a second recurrence decision was made to remove the gore-tex mesh.¿ explant procedure: revision incisional hernia repair (alloderm).Explant date: (b)(6) 2006 (hospitalization (b)(6) 2006).(b)(6) 2006: (b)(6) hospital.Pardon kenney, md.Operative report.Preoperative diagnosis: infected incisional hernia repair.Postoperative diagnosis: infected incisional hernia repair.Pending culture.Description of procedure: ¿the patient was placed supine and prepped and draped usual fashion.Using a ct scan as a guide, a vertical skin incision was made immediately superior to the recurrent collection.This was deepened down until the collection was entered and approximately 200 cc of initially clear but then somewhat cloudy fluid was aspirated from the cavity.This was cultured.Once the cavity was opened, the gore-tex mesh could be seen at its inferior surface.The mesh appeared to be intact.The incision was lengthened proximally and distally to better expose the proximal and distal native fascia.Next, the decision was made to excise the very thick walls of the seroma cavity.These were placed on traction; and using a combination of blunt and sharp dissection with extensive cautery, these walls were excised with what appeared to be chronically infected granulation tissue coating the inside of them.This was done down to the fascia level on both sides.Next, the sutures holding the gore-tex in place were identified, elevated and cut.The gore-tex was then removed circumferentially without difficulty.Fortunately, there was a substantial quantity of fat deep to the gore-tex which was adherent to it and no bowel was ever seen during the procedure.The gore-tex was removed from the patient.In order to define better tissue edges, limited dissection was then performed deep to the fascia.This was done primarily sharply, dissecting the reaction area to the gore-tex away from the undersurface of the fascia.This left a distance of approximately 2 cm circumferentially, to which a piece of alloderm could be sutured.Indeed, an 8 x 16 cm piece of alloderm was brought to the field.This was cut to appropriate shape.It was then sutured in place using interrupted horizontal mattress sutures of #1 prolene placed around the circumference of the defect.The peritoneal cavity itself was never entered during any of this procedure.Once the alloderm in place, a good repair had been achieved.The rest of the wound appeared solid.The entire area was then copiously irrigated with antibiotic solution.Drains were placed via two stab wounds on either side of the initial incision to lay in and over the alloderm.The subcutaneous fat was then reapproximated using a running suture of 3-0 vicryl.Skin was then closed using staples that were tightly spaced.The drains were sutured in place using 3-0 nylon.Xeroform and dry sterile dressings were applied.The patient tolerated the procedure well and was transferred to the pacu in satisfactory condition.¿ (b)(6) 2006: implant log.Alloderm® regenerative tissue matrix, 6 x 16cm, thickness: 1.80 ¿ 3.30 mm.Relevant medical information: none provided.".It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: on (b)(6) 2008: (b)(6) memorial hospital.(b)(6) , md.Emergency department visit.Nonproductive cough since (b)(6).Being treated for upper respiratory infection; no improvement.Onset weeks ago.Reports chills, fever, cough, shortness of breath, wheezing.Smoked tobacco; quit within the last year.Impression: acute right pneumonia.Discharge, follow up with primary care.Prescriptions: levaquin, prednisone.On (b)(6) 2008: (b)(6) memorial general surgery.(b)(6) , md.Consultation.Weight: 195 lbs.Complains of right groin pain and bulging for approximately 6 months.Comes in today for recurrent incisional hernia.Had previous colectomy for polyps through a lower midline incision.Developed incisional hernia; treated laparoscopically with early failure.Risk factors include prior surgery, obesity and tobacco abuse.Examination shows a large bulging hernia in lower midline.Recommended a cat scan to determine if further hernias present.Recommend open incisional hernia repair.Medical history: chronic lung disease secondary to smoking.Complains of cough, abdominal pain.Abdomen soft, nontender, no masses, bowel sounds normal, large recurrent incisional hernia lower midline.Plan: incisional hernia repair with patch, outpatient surgery.Implant #2 procedure: incisional hernia with 10 x 15 cm dual gore-tex patch.Implant: [ni] [ni/ni, 10 x 15 cm].Implant #2 date: (b)(6) 2008 (hospitalization [ni]).On (b)(6) 2008: (b)(6) memorial hospital.(b)(6) , md.Operative report.Assistant: none.Preoperative diagnosis: incisional hernia.Postoperative diagnosis: incisional hernia.Anesthesia: general anesthetic.Operative findings: this patient had a previous large incisional hernia repair by dr.(b)(6).She had herniated below the previous repair.Operative technique: ¿following adequate levels of general anesthesia, the patient was prepped with chloraseptic prep and draped in a sterile fashion.The lower midline incision was opened and sharp dissection was continued through skin and subcu.We easily entered a large bulky hernia site just below the previous patch.We carefully identified the fascia with borders and the inferior border of the previous patch.Once we identified all fascial borders and reduced omentum and bladder and bowel back into the abdomen, we placed a large 10 x 15 ovoid patch into this area.It was placed subfascially and closed with horizontal mattress sutures of #1 surgilon.The tension repair was achieved.Deep subcu was then closed with interrupted 2-0 vicryl sutures.The skin was closed with metal staples.A bulky compressive dressing was applied.The patient returned to the recovery room in good condition.Estimated blood loss: minimal.All sponge and instrument counts were correct.No blood was given.¿ product identification records for the alleged ¿dual gore-tex patch¿ were not provided.Relevant medical information: on (b)(6) 2009: (b)(6) memorial hospital.(b)(6) , do.Emergency department visit.Left side abdominal pain; sharp, onset this morning.Had mesh placed for hernias (b)(6) 2008.Denies nausea/vomiting/diarrhea.Pain in left lower quadrant; non-radiating.Surgical history: umbilical hernia repair x 2, tubal ligation, colon surgery.Social: smokes tobacco, 0.5 packs per day for 25 years, alcohol socially.Abdomen: soft, nontender, nondistended, positive bowel sounds, sharp pain left lower quadrant.Diagnosis: uterine fibroids, abdominal pain.Discharge home; follow up (b)(6) , do.On (b)(6) 2009: (b)(6) memorial hospital.(b)(6) , md.Radiology ¿ ct abdomen/pelvis with contrast.Findings: very large uterine fibroid noted; approximately 7.4 x 7.6 cm in posterior wall of uterus; second fibroid seen anterior right side of uterus wall.Impression: previous ventral hernia repair with synthetic mesh anterior abdominal wall; no hernia recurrence.Uterine leiomyomas.No other acute abdominal pathology seen.Explant procedure: removal of large gore-tex patch due to an incisional hernia repair.Explant date: (b)(6) 2009 (hospitalization [ni]).On (b)(6) 2009: (b)(6) memorial hospital.(b)(6) , md.Operative report.Preoperative diagnosis: infected dual gore-tex patch.Postoperative diagnosis: infected dual gore-tex patch.Anesthesia: general anesthetic.Findings: this patient has an extensive patch, which had become secondarily infected by a recent hysterectomy and has a significant staphylococcal infection throughout.The patient is quite symptomatic.Estimated blood loss: minimal.Operative technique: ¿following adequate levels of general anesthesia, the patient was prepped with betadine scrub and paint and draped in a sterile fashion.The midline incision, which already showed extensive exposure of the graft, was then opened completely and the entire graft removed.There were extensive packs in the graft and multiple sutures.We attempted to remove all suture material and packing material that was present.Once this was all removed, which was extensive, we then irrigated the wound quite thoroughly with antibiotic solution and suctioned clear.We then placed a large sump drain into this wound and brought it out through the inferior aspect of the wound and secured it to the skin with a 3-0 silk suture.The wound was then loosely approximated with three widely spaced dermabond retention sutures.The wound was then packed with iodoform wicks between each of our retention sutures.A large bulky compressive dressing was applied and the patient returned to the recovery room in good condition.Estimated blood loss was minimal.All sponge and instrument count were correct.No blood was given.¿ relevant medical information: on (b)(6) 2010: (b)(6) hospital wound clinic.(b)(6).Questionnaire.Occupation: house cleaner.What kind of wound is this: open abdominal wound.How long have you had this: 4 months.Who is doing wound care: myself.What have you/physician done to treat this: packing and bands.Tuberculosis: positive tb test.Did you smoke in past: 1 pack/day 20 plus years.Do you have pain: yes; abdomen.Character: sharp, throbbing.Timing: when walking/standing.Intensity: current 2, best 4, worst 8.What makes pain worse: moving.Better: resting.How do you handle pain: i don¿t very well.Is pain keeping you awake: yes.On (b)(6) 2010: (b)(6) memorial health systems.Wound clinic documentation.Wound type: surgical, full thickness.Length 10.8 cm.Width 2.3 cm.Depth 2.3 cm.Undermining: 3.5-7 at 3-1 o¿clock.Wound bed: red 11%.Granulation tissue: present, 10%, moist.Exudate: moderate, serosanguineous, green purulent.Temperature: normal.Surgical incision open.Pain 2-3/10; pain management with percocet.Nutrition: good.Supportive therapy: abdominal binder.Notes: try to set up vac.Treatment: packed loosely with 1 inch abd gauze, skin prep abd, paper tape.On (b)(6) 2010: (b)(6) memorial hospital.Discharge instructions/wound management.Do dressing changes daily.Cleanse wound with normal saline or wound cleanser.Apply/pack wound with pack loosely with amd gauze, abd, tape over skin prepped with skin protectant.Take multiple vitamin.On (b)(6) 2010: (b)(6) memorial health systems.Wound clinic documentation.Wound type: surgical, full thickness.Length 9.5 cm.Width 3.7 cm.Depth 3 cm.Undermining: 7.5 at 3 o¿clock.Wound bed: red 11%.Granulation tissue: present, 10-15%, moist.Exudate: moderate, serous.Temperature: normal.Surgical incision open.Pain 2/10; managed with percocet 2x/day.Nutrition: good appetite.Procedure: vac [illegible].Wound status: unchanged.Treatment: skin barrier to peri-wound skin, white foam.Black over [illegible].Vac on at 150.On (b)(6) 2010: (b)(6) memorial hospital.Discharge instructions/wound management.Do dressing changes 3 x/week and as needed.Cleanse wound with normal saline or wound cleanser.Apply or pack wound with white foam loosely to undermining then black drape and black foam over drape to cover all undermining.Vac on 150 continuous (3 pieces foam inside wound).Take multiple vitamin.On (b)(6) 2010: (b)(6) memorial health systems.Wound clinic documentation.Wound type: surgical, full thickness.Length 6.8 cm.Width 5.5 cm.Depth 0.8 cm.Undermining: 2.5 at 1-3 o¿clock.Wound bed: red 90, yellow/tan 10.Granulation tissue: present, 90%, moist.Exudate: large, serosanguineous.Temperature: normal.Surgical incision open.Pain 2/10; managed with percocet.Nutrition: good appetite, increase protein.Procedure: vac.Wound status: improved.Treatment: 3 pieces white to undermining.Black over, drape, black foam [illegible] drape.Vac on at 150.On (b)(6) 2010: (b)(6) memorial hospital.Discharge instructions/wound management.Do dressing changes 3 x, monday, wednesday, friday.Cleanse wound with normal saline or wound cleanser.Apply or pack wound with white (3 pieces) undermining black over.Cover with vac 150.On (b)(6) 2010: (b)(6) memorial hospital.Wound clinic documentation.Wound type: surgical, full thickness.Length 6 cm.Width 5.3 cm.Depth 1.4 cm.Undermining: 5-2 at 1.7-3.6 o¿clock.Sinus tract: 3.6 at 700.Epiboly/rolled edges: proximal.Wound bed: red 100%.Granulation tissue: present, 90-100%, moist.Necrotic tissue: 0-25%.Exudate: large, serosanguineous 150 cc.Odor: yes.Temperature: normal.Surgical incision open.Pain 3/10; intermittent.Nutrition: eating well with extra protein, fruits and vegetables.Procedure: vac.Wound status: improved mostly.Treatment: apply vac with white foam sinus tract, black foam with [illegible] vac on 150 continuous.Tolerated well.On (b)(6) 2010: (b)(6) memorial hospital.Discharge instructions/wound management.Do dressing changes monday, wednesday, friday; wound vac.Cleanse wound with [illegible] or wound cleanser.Apply or pack wound with fenestrated [illegible].Cover with white foam to sinus tract.Black foam to undermining.Drape and vac on 150 continuous.Take multiple vitamin.On (b)(6) 2010: (b)(6) memorial hospital.Wound clinic documentation.Wound type: surgical, full thickness.Length 6 cm.Width 6.5 cm.Depth 0.3-0.4 cm.Undermining: 0.1 at [illegible] o¿clock.Sinus tract: 3.5-7.9.Wound bed: red 100%.Granulation tissue: present, 100%, moist.Exudate: large, serosanguineous.Odor: yes.Temperature: normal.Surgical incision open.Pain 4/10; managed with percocet.Nutrition: appetite decreased.Wound status: improved.Treatment: packed with [illegible] gauze moistened with [illegible].On (b)(6) 2010: (b)(6) memorial hospital.Discharge instructions/wound management.Leave dressing on until you return to wound clinic.Keep clean and dry.Take multiple vitamin.On (b)(6) 2010: (b)(6) memorial hospital.Wound clinic documentation.Wound type: surgical, full thickness.Length 6 cm.Width 6.5 cm.Depth 0.3-0.4 cm.Undermining: 0.1 at 12-1 o¿clock.Wound bed: red 100%.Granulation tissue: present, 78%, moist.Exudate: large, purulent.Odor: no.Pain 2/10; managed by percocet.Nutrition: appetite improved today.Procedure: vac.Wound status: improved.Treatment: skin prep peri-skin, white foam, to right undermining [illegible].Black foam over drape.Vac on at 150.On (b)(6) 2010: (b)(6) memorial hospital.Discharge instructions/wound management.Do dressing changes 3x/week.Cleanse wound with normal saline or wound cleanser.Apply or pack wound with white foam to right side abdomen undermining, black foam, vac 150.Take multiple vitamin.On (b)(6) 2010: (b)(6) memorial hospital.Wound clinic documentation.Wound type: surgical, full thickness.Length 6.8 cm.Width 7.7 cm.Depth 0.4-0.5 cm.Undermining: 1-3.2 at 6-11 o¿clock.Sinus tract: 3.2 at 7.Wound bed: red 100%.Granulation tissue: present, 80-90%, moist.Necrotic tissue: 0-25%.Exudate: moderate, serosanguineous.Temperature: normal.Pain 2/10; intermittent; managed with vicodin.Nutrition: eating well with protein, fruits and vegetables.Procedure: vac.Wound status: improved.Treatment: [illegible].On (b)(6) 2010: (b)(6) memorial hospital.Discharge instructions/wound management.Do dressing changes 3x/week.Cleanse wound with normal saline or wound cleanser.Cleanse surrounding skin with soap and water.Apply or pack wound with 1 layer of fenestrated [illegible] (it pulls apart into 3 layers).Cover/wrap wound with black foam [illegible] into undermining and white foam into tract (into 3/4th of sinus tract) drape over skin.Vac on 150 continuous.On (b)(6) 2010: licking memorial hospital.Wound clinic documentation.Wound type: surgical, full thickness.Length 7.6 cm.Width 7.6 cm.Depth 0.8 cm.Undermining: 2.3 at 7-10 o¿clock, 0.3 at 12-3 o¿clock.Sinus tract: 2.3 at 7.Wound bed: red 100%.Granulation tissue: present, 100%, moist.Necrotic tissue: 0-25%.Exudate: moderate, serosanguineous, slight odor.Temperature: normal.Surgical incision open.Pain 1-2/10, intermittent; managed with vicodin.Nutrition: eating well with protein, fruits and vegetables.Procedure: vac.Wound status: improved.Treatment: [illegible].On (b)(6) 2010: (b)(6) memorial hospital.Discharge instructions/wound management.Do dressing changes monday, wednesday, friday or if purulent.Cleanse wound with normal saline or wound cleanser.Apply or pack wound with [illegible] fenestrated, white into sinus tract, black shelved into undermining and secure to wound drape on prepped skin, on 150 continuous.Take multiple vitamin.On (b)(6) 2010: (b)(6) memorial hospital.Wound clinic documentation.Wound type: surgical.Length 6.8 cm.Width 7.5 cm.Depth 0.4 cm.Undermining: 1-7 at 7-8 o¿clock, 0.2 at 12-3 o¿clock.Wound bed: red 100%.Granulation tissue: present, 90%, moist.Exudate: moderate, serosanguineous, odor.Temperature: normal.Surgical incision open.Pain 4/10; managed by tylenol.Nutrition: fair appetite.Procedure: vac.Wound status: improved.Treatment: black foam [illegible] wound shelved to right side [illegible] undermining.Skin prep peri-wound skin, drape, vac decreased to 125.On (b)(6) 2010: licking memorial hospital.Discharge instructions/wound management.Do dressing changes per home health care 3x/week.Cleanse wound with normal saline or wound cleanser.Apply or pack wound with black foam shelved under deepest undermining.Take multiple vitamin.On (b)(6) 2010: (b)(6) memorial hospital.Wound clinic documentation.Wound type: surgical, full thickness.Length 7.7 cm.Width 8.6 cm.Depth 0.3-0.4 cm.Undermining: 0.3-0.4 at 7-9 o¿clock.Wound bed: red 100%.Granulation tissue: present, 100%, moist.Necrotic tissue: 0-25%.Exudate: moderate, serosanguineous; 250 ml.Surrounding skin: dermatitis.Temperature: normal.Surgical incision open.Pain 0 now; intermittent; managed by ibuprofen.Nutrition: eating well; protein, fruits, vegetables.Procedure: vac.Wound status: improved.Treatment: applied fenestrated [illegible], black foam with slight shelf to undermining, drape over prepped skin, black foam for continuous pressure, drape over.Vac on 125 continuous.On (b)(6) 2010 [assigned]: (b)(6) memorial hospital.Discharge instructions/wound management.Do dressing changes 3x/week.Cleanse wound with normal saline or wound cleanser.Apply black foam over fenestrated adaptec/another black foam over with drape over skin prepped skin.Take a multiple vitamin.On (b)(6) 2010: (b)(6) memorial hospital.Wound clinic documentation.Wound type: surgical, full thickness.Length 7.7 cm.Width 8.4 cm.Depth 0.3-0.4 cm.Undermining: 0.2 at 7-9 o¿clock.Wound bed: red 90%, pink 5%, black/brown 5%.Granulation tissue: present, 90%, moist.Necrotic tissue: 0-25%.Exudate: large, serosanguineous, odor.Surrounding skin: slight dermatitis.Temperature: normal.Surgical incision open.Pain 0/10; managed by ibuprofen.Nutrition: fair; eating protein, fruits, vegetables.Wound status: unchanged.Treatment: applied prisma and soft silicone foam adhesive over skin prepped skin.Patient aggravated that it¿s a slow process; glad about vac vacation.On (b)(6) 2010: (b)(6) memorial hospital.Discharge instructions/wound management.Do dressing changes every other day.Cleanse wound with normal saline or wound cleanser.Apply prisma soft silicone foam adhesive (moistened with normal saline solution as need) over skin prepped skin.Take multiple vitamin.On (b)(6) 2010: (b)(6) memorial hospital.Wound clinic documentation.Wound type: surgical, full thickness.Length 7 cm.Width 8.8 cm.Depth 0.1 cm.Wound bed: red 90%, pink 10%.Granulation tissue: present, 90%, moist.Necrotic tissue: 0-25%.Exudate: large, serosanguineous.Temperature: normal.Surgical incision open.Denies pain.Nutrition: eating well she states.Wound status: improved.Treatment: applied prisma x2 moistened with normal saline.Large foam adhesive over skin prepped skin.On (b)(6) 2010: (b)(6) memorial hospital.Discharge instructions/wound management.Do dressing changes prisma moistened saline every 3 days and as needed.Cleanse wound with normal saline or wound cleanser.Apply saline moistened prisma, foam dressing.On (b)(6) 2010: (b)(6) memorial hospital.Wound clinic documentation.Wound type: surgical, full thickness.Length 5.7 cm.Width 7 cm.Depth 0.1 cm.Wound bed: red 100%.Granulation tissue: present, 100%, moist.Necrotic tissue: 0-25%.Exudate: moderate, serous.Temperature: normal.Surgical incision open.Denies pain.Nutrition: eating well she states.Wound status: improved.Treatment: applied prisma moistened with normal saline, allergan gentle over skin prepped skin.On (b)(6) 2010: (b)(6) memorial hospital.Discharge instructions/wound management.Do dressing changes every 3 days and as needed.Cleanse wound with normal saline or wound cleanser.Apply prisma moistened with saline.Cover/wrap with foam dressing.Take multiple vitamin.On (b)(6) 2010: (b)(6) memorial hospital.Wound clinic documentation.Wound type: surgical, full thickness.Length 5.2 cm.Width 6.6 cm.Depth 0.1 cm.Wound bed: red 100%.Granulation tissue: present, 100%, moist.Necrotic tissue: 0-25%.Exudate: large, serosanguineous.Surrounding skin: erythema to left of wound.Temperature: warmer than normal to touch.Surgical incision open.Pain: on touch anytime or with wound care; managed by ibuprofen.Nutrition: eating well with protein, fruits and vegetables.Wound status: deteriorating.Patient states belly button draining/red.Appointment made for today.Notes: umbilicus red with small purulent drainage/[illegible] to left slightly blushed and warm.Treatment: cleansed with normal saline, applied normal saline moistened prisma, allergan gentle.Applied band-aid over umbilicus after cleansing with normal saline solution.On (b)(6) 2010: (b)(6) memorial hospital.Discharge instructions/wound management.Do dressing changes every 3 days and as needed.Cleanse wound with normal saline or wound cleanser.Apply prisma moistened with saline.Cover/wrap with foam dressing.Follow dr.(b)(6) directions for belly button.Take multiple vitamin.On (b)(6) 2010: (b)(6) memorial hospital.Wound clinic documentation.Wound type: surgical, partial thickness.Length 5.0 cm.Width 6.4 cm.Depth less than 0.1 cm.Wound bed: red 100%.Granulation tissue: present, 100%, moist.Necrotic tissue: 0-25%.Exudate: moderate, purulent.Temperature: normal.Surgical incision open.Pain: 4/5, intermittent; pain management none/not effective.Nutrition: good appetite; eating protein, fruits and vegetables.Wound status: improved.Patient feels wound is improving; notes increase in pain.Treatment: applied moistened prisma with normal saline solution and allergan gentle to skin prepped skin.On (b)(6) 2010: (b)(6) memorial hospital.Discharge instructions/wound management.Do dressing changes every 3 days and as needed.Cleanse wound with normal saline or wound cleanser.Apply prisma moistened with saline.Cover/wrap with foam dressing.Take multiple vitamin.On (b)(6) 2014: (b)(6) memorial hospital.Referral/imaging/testing request.Ct abdomen/pelvis with contrast.Active diagnosis: (b)(6) 2014: nausea, unspecified ventral hernia without mention of obstruction or gangrene; body mass index 35.0-35.9; diarrhea.(b)(6) 2014: body mass index 34.0-34.9.(b)(6) 2014: adjustment disorder with mixed anxiety and depressed mood.11/12/13: irritable bowel syndrome; abdominal pain, other specified site.(b)(6) 2013: body mass index 37.0-37.9; peritoneal adhesions (postoperative) (post infection); tobacco use disorder.(b)(6) 2013: colitis, enteritis, and gastroenteritis of presumed infectious origin.(b)(6) 2013: abdominal pain, left lower quadrant.(b)(6) 2012: bipolar i disorder, single episode, unspecified.(b)(6) 2010: incisional hernia without mention of obstruction or gangrene.(b)(6) 2009: leiomyoma of uterus, unspecified.(b)(6) 2009: chronic airway obstruction.(b)(6) 2009: major depressive disorder, single episode, moderate; other malaise and fatigue.(b)(6) 2008: hernia, unspecified site of abdominal cavity without obstruction or gangrene.(b)(6) 2008: bipolar disorder, unspecified.Surgical history: colon surgery ¿ resection.Egd ¿ (b)(6) 2014.Herniorrhaphy ¿ ventral hernia repair.Tubal ligation.Medical history: bipolar, colitis, chronic obstructive pulmonary disease, diverticulitis, hypertension.Social history: smoking history: cigarettes ¿ half pack a day.Alcohol use: denies use.Recreational drugs: denies use.On (b)(6) 2014: (b)(6) memorial hospital.(b)(6) , rtr ct.Iv contrast media health survey.History of cancer: yes.Type: colon.Reason for test: hernia, spasms and cramping after meals, constipation and diarrhea.Surgeries: 3 hernias, hysterectomy, colon resection ¿ cancer polyp.On (b)(6) 2014: (b)(6) memorial hospital.(b)(6) , md.Radiology-ct abdomen/pelvis.Indication: chronic abdominal discomfort, nausea, diarrhea, hernia.Findings: ct examination of the pelvis was performed after oral and intravenous contrast administration.Surgical sutures are seen of the rectosigmoid colon junction, consistent with a partial colon resection.Small adjacent to ventral hernias are identified containing adipose tissue, located superior to the level of the umbilicus.Impression: status post partial resection of the sigmoid colon.On (b)(6) 2015: [facility ni].Clinical documentation record.Problems: onset date: (b)(6) 2008; description: incisional hernia, abdominal.Onset date: (b)(6) 2008; description: tobacco use disorder.Onset date: (b)(6) 2009; description: infection and inflammation reaction due to unspecified device implant and graft.Onset date: (b)(6) 2010; description: wound, open, abdomen.On (b)(6) 2015: (b)(6) memorial hospital.[illegible signature].Iv contrast media health survey.Reason for test: nausea, diarrhea, cramps times 1-2 months.Surgeries: hernia times 5, colon resection, hysterectomy.On (b)(6) 2015: (b)(6) memorial hospital.(b)(6) , do.Radiology-ct abdomen/pelvis with/ without contrast.Indication: abdominal pain, left lower quadrant.Findings: gastrointestinal tract: there is been anastomosis seen within the sigmoid and descending colon.Impression: 1) no acute process identified in the abdomen or pelvis.2) no evidence of intra-abdominal metastasis.3) patient is status post anastomosis of the descending colon and sigmoid colon.On (b)(6) 2016: (b)(6) memorial hospital.(b)(6) , md.Procedure report.Preoperative diagnosis: change in bowel habits, abdominal pain, history of colon polyp in past.Postoperative diagnosis: diverticulosis, random colon biopsies, internal hemorrhoids.Procedure performed: colonoscopy, biopsy.Complications: none.Impression: diverticulosis, internal hemorrhoids.Plan: repeat colonoscopy in 3-5 years.On (b)(6) 2018: (b)(6) memorial hospital.(b)(6) , md.Urgent care visit.Cough/dyspnea.Currently uses tobacco.Abdominal exam normal.Impression: acute bronchitis.Discharge home, follow up with primary care.Prescriptions: doxycycline, ventolin hfa.On (b)(6) 2018: (b)(6) memorial hospital.(b)(6) , md.Urgent care visit.Cough; onset 2 weeks ago.Ribs hurt from coughing.Impression: acute bronchitis.Discharge home.Prescription: prednisone, tessalon.On (b)(6) 2020: (b)(6) memorial gastroenterology.(b)(6) , md.Office notes.Weight: 256 lbs., bmi 44.10.Complains of burning/pressure; worsening ongoing several months.States abdomen is growing, alternating bowels with urgency; having accidents.Complaining of epigastric pain, bloating, diarrhea.Previously seen by dr.(b)(6) with same complaint; last visit (b)(6) 2019.Reports having diarrhea a number of years; started after sigmoidectomy in 2008 for premalignant polyp in colon.Fiber supplement/probiotics do not help.Thinks it¿s related to what she eats; cannot specify.Abdominal pain still in epigastric area superior to midline incisional scar.Much worse after a meal.Questionable history of barrett¿s esophagus; biopsies only showed chronic reflux esophagitis.Also has fatty liver.Medical history: staphylococcus wound infection with secondary graft infection 2009, chronic obstructive pulmonary disease, prediabetes.Surgical history: incisional hernia repair 2008, abdominal hysterectomy 2009.Current smoking status: never smoker.Gastrointestinal: distended abdomen, positive midline incisional scar, positive ventral hernia, normal bowel sounds.Impression: abdominal pain secondary to ventral hernia.Due for colon cancer surveillance.Obesity, metabolic syndrome with nonalcoholic fatty liver disease, gastroesophageal reflux disease, diarrhea due to food intolerance versus irritable bowel syndrome-diarrhea.Plan: esophagogastroduodenoscopy and colonoscopy, liver elastography.Advised diet, exercise, weight loss.Return as needed.On (b)(6) 2020: (b)(6) memorial hospital.(b)(6) , md.Procedure report.Preoperative diagnosis: epigastric pain, gastroesophageal reflux disease, bloating, chronic diarrhea.Postoperative diagnosis: gastritis, duodenitis, colon polyps.Procedure performed: esophagogastroduodenoscopy.Impression: white plaques in the esophageal body suspicious for candida, biopsied.Antral gastritis, duodenitis.Plan: follow up with primary care, regular diet, follow up biopsy report.On (b)(6) 2020: (b)(6) memorial hospital.(b)(6) , md.Procedure report.Preoperative diagnosis: chronic diarrhea, precancerous polyp that resulted to a sigmoid colectomy.Postoperative diagnosis: gastritis, duodenitis, colon polyps.Procedure performed: colonoscopy.Impression: transverse colon polyps removed using cold biopsy, rectal polyp removed.Plan: follow up with primary care, repeat colonoscopy based on pathology report.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
 
Additional Manufacturer Narrative
The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.A previous patient code was reported based on the original complaint and is no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.The instructions for use further warn: ¿when using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.¿ individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions.This claim was withdrawn, and the alleged product complaint is no longer being pursued at this time.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.No further investigation is required at this time.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected, and ¿withdrawn.¿ a previous patient code was reported based on the original complaint and is no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.The instructions for use further warn: ¿when using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.¿ individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
heidi womble
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key10387199
Report Number3003910212-2020-01021
Device Sequence Number2941963
Product Code FTL
UDI-Device Identifier00733132601073
UDI-Public00733132601073
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K992189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2011
Device Model Number1DLMC204
Device Catalogue Number1DLMC204
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer07/30/2020
07/30/2020
07/30/2020
04/04/2021
11/07/2022
11/07/2022
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date08/17/2020
08/18/2020
09/29/2020
04/12/2021
11/08/2022
02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight85 KG